eISSN: 2299-0046
ISSN: 1642-395X
Advances in Dermatology and Allergology/Postępy Dermatologii i Alergologii
Current issue Archive Manuscripts accepted About the journal Editorial board Reviewers Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
4/2022
vol. 39
 
Share:
Share:
more
 
 
abstract:
Letter to the Editor

Tocilizumab-induced granulomatous vasculitis and cutaneous actinomycosis in a patient with rheumatoid arthritis

Justyna Ziandarska
1
,
Magdalena Górecka-Sokołowska
2
,
Rafał Czajkowski
1

1.
Department of Dermatology and Venereology, Faculty of Medicine, Ludwik Rydygier Collegium Medicum in Bydgoszcz, Nicolaus Copernicus University in Torun, Bydgoszcz, Poland
2.
Department of Dermatology, Sexually Transmitted Diseases and Immunodermatology, Dr. Antoni Jurasz University Hospital No. 1, Bydgoszcz, Poland
Adv Dermatol Allergol 2022; XXXIX (4): 812-815
Online publish date: 2022/09/01
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Rheumatoid arthritis (RA) is common autoimmune autoinflammatory arthritis. According to the European and American guidelines for the RA treatment, biologic agents are recommended [1, 2]. Although biological drugs have demonstrated safety and efficacy in clinical trials, an increasing number of cases of autoimmune processes triggered by biological treatment has been reported. According to the last update of the Study Group of Biological Agents in Autoimmune Diseases (BIOGEAS) Registry which consists of 12,731 cases, acute lupus erythematosus and vasculitis are the most frequent systemic autoimmune diseases induced by biological therapies [3]. Among 291 cases of vasculitis, only in 2 patients’ vasculitis was caused by tocilizumab [4, 5].
We report another case of vasculitis induced by tocilizumab in a patient with RA but the first one in which granulomatous vasculitis was diagnosed in skin biopsy. Moreover, a review of the literature has not revealed to date a case report of cutaneous actinomycosis in a patient with RA during treatment with tocilizumab. Tocilizumab is a humanized monoclonal anti-interleukin-6 (anti-IL6) receptor antibody. IL-6 plays a significant role in the innate immune response, so inhibition of this cytokine might cause an increasing risk of adverse events including infections [6]. Tocilizumab might mask signs of active infection such as fever or an elevated C-reactive protein (CRP) level which makes early diagnosis of the infectious disease more difficult.
A 67-year-old Polish woman had been suffering from RA for 20 years. She had a history of treatment with many different biologic agents and she was temporarily treated with glucocorticosteroids. She was initially treated with infliximab and etanercept. That therapy was switched to rituximab for 2 years (2007–2009). For 3 years (2014–2017) she was treated with sirukumab. That therapy was stopped because of the decision of the Arthritis Advisory Committee of the U.S. Food and Drug Administration (FDA) not to recommend using of sirukumab for the treatment of adults with moderate to severe RA because of the sirukumab benefit-to-risk profile. Six months later, in September 2018, the treatment was changed to tocilizumab with methylprednisolone 8 mg/day.
In January 2019, she was admitted to the Department of Rheumatology because of worsening joint pain and soft tissue infection. During hospitalization she presented with blisters filled with yellow fluid, ulcerations...


View full text...
Quick links
© 2022 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.